Format

Send to

Choose Destination
See comment in PubMed Commons below
Mayo Clin Proc. 1991 Jan;66(1):23-8.

Niacin-induced hepatitis: a potential side effect with low-dose time-release niacin.

Author information

1
Department of Internal Medicine, Mayo Clinic, Rochester, MN 55905.

Abstract

Hepatitis developed in five patients who were taking low dosages (3 g/day or less) of time-release niacin. In four of the five patients, clinical symptoms of hepatitis developed after the medication had been taken for a relatively short time (2 days to 7 weeks). This manifestation of hepatotoxicity seems to differ from that previously reported in association with use of crystalline niacin, which occurred with high dosage and prolonged usage of the medication. In view of the recent increased frequency of prescribing niacin for the treatment of hyperlipidemia, physicians should be aware of the potential for hepatotoxicity with even low-dose and short-term use of time-release niacin.

Comment in

PMID:
1988755
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center